What are the possible side effects of LEVAQUIN?
LEVAQUIN is generally well tolerated. The most common side effects caused
by LEVAQUIN, which are usually mild, include nausea, diarrhea, itching,
abdominal pain, dizziness, flatulence, rash and vaginitis in women.
You should be careful about driving or operating machinery until you are
sure LEVAQUIN is not causing dizziness.
Allergic reactions have been reported in patients receiving quinolones
including LEVAQUIN, even after just one dose. If you develop hives, skin
rash or other symptoms of an allergic reaction, you should stop taking
this medication and call your healthcare professional.
Ruptures of the shoulder, hand, or Achilles tendons have been reported in
patients receiving quinolones, including LEVAQUIN. If you develop pain,
swelling, or rupture of a tendon you should stop taking LEVAQUIN and
contact your healthcare professional.
Some quinolone antibiotics have been associated with the development of
phototoxicity ("sunburns" and "blistering sunburns") following exposure to
sunlight or other sources of ultraviolet light such as artificial
ultraviolet light used in tanning salons. LEVAQUIN has been infrequently
associated with phototoxicity. You should avoid excessive exposure to
sunlight or artificial ultraviolet light while you are taking LEVAQUIN.
If you have diabetes and you develop a hypoglycemic reaction while on
LEVAQUIN, you should stop taking LEVAQUIN and call your healthcare
Convulsions have been reported in patients receiving quinolone antibiotics
including LEVAQUIN. If you have experienced convulsions in the past, be
sure to let your physician know that you have a history of convulsions.
Quinolones, including LEVAQUIN, may also cause central nervous system
stimulation which may lead to tremors, restlessness, anxiety,
lightheadedness, confusion, hallucinations, paranoia, depression,
nightmares, insomnia, and rarely, suicidal thoughts or acts.
If you notice any side effects not mentioned in this web site or you have
concerns about the side effects you are experiencing, please inform your
What about other medicines I am taking?
Taking warfarin (Coumadin) and LEVAQUIN together can further predispose
you to the development of bleeding problems. If you take warfarin, be sure
to tell your healthcare professional.
Many antacids and multivitamins may interfere with the absorption of
LEVAQUIN and may prevent it from working properly. You should take
LEVAQUIN either 2 hours before or 2 hours after taking these products.
It is important to let your healthcare professional know all of the
medicines you are using.